Announcement

Collapse
No announcement yet.

Upset stomach...vitamins?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Upset stomach...vitamins?

    I've been getting an upset stomach after every meal lately and I can't figure out what it could be. This has been going on for about two weeks now. The only thing I've changed in the last 4-6 weeks is adding some vitamins. Right now I'm taking 10,000 IU of vitamin D, 90 mcg of K2 (MK-7), 1000 mg MSM, a multi-vitamin, and a liquid B-complex vitamin. I sometimes take these in the day, with my first meal at lunchtime, but I usually take them after dinner just before bed. I've been getting sick after just about every meal. Would any of these vitamins cause an upset stomach?

    Also, we use permanent bc so pregnancy is highly unlikely.

  • #2
    I find I feel extremely nauseated after taking any pills/supplements, it doesn't really matter what they are.
    You could try eliminating certain vitamins to see if there's one culprit in particular.

    Comment


    • #3
      I thought about that, but wondered if anyone here had any experience with the listed vitamins causing upset stomach. Eliminating one at a time would take forever! I googled each one, but couldn't find enough info to point to one specific vitamin. Maybe I shouldn't take them all at the same time? If I don't take them all at once I'll forget to take them.

      Comment


      • #4
        Does your multi contain a lot of iron? If I get my iron in pill form it often makes me queasy. Also, be careful taking high amounts of Vit D over a long time, especially if liquid D3. This can cause hypercalcemia. The good news is that it will go away if you stop taking the Vit D. I ran into this when I was told to take 8000 IU daily after my son was born by a "natural" nutritionist & ended up feeling worse (including constant nausea & confusion) Turns out what I really needed was magnesium, not Vit D. GL

        Comment


        • #5
          It doesn't contain a lot of iron, but it may very well be that. Thanks for the heads up on the vit D, I'll lower the dose and see if that has any effect. I've been taking that dose for a while so I'm sure I can scale back by now.

          Comment


          • #6
            I always used to feel like puking after taking pills.

            Take your pills just before you eat. That way they'll get digested along with all the food you're chowing down on.

            Otherwise, I feel like pills + the water you drink just sits ON TOP of your food that's starting to digest. I would belch and belch...and just taste pills. GROSS.

            Or take 'em in the middle of your meal.

            Works like a charm for me. Try it
            A Post-Primal PrimalPat

            Do not allow yourself to become wrapped up in a food 'lifestyle'. That is ego, and you are not that.

            Comment


            • #7
              It most likely is your multi-vitamin. I can't take them in pill form at all (with or without iron); they make my stomach upset to the point that I vomit. I googled it one time, and this is apparently fairly common.

              Comment

              Working...
              X